Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jan 2, 2015, 11:16 PM CST for Bowie County, Red River County, Texas; Little River County, Sevier County, Arkansas; McCurtain County, Oklahoma. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 2, 2015, 11:16 PM CST (05:16 UTC)
- Expired
- Jan 3, 2015, 3:15 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Little River County, AR, Sevier County, AR, McCurtain County, OK, Bowie County, TX, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 160 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 11:33 PM CST | FLASH FLOOD | E Clarksville, TX | 3 FLOODED BRIDGES REPORTED EAST OF CLARKSVILLE INCLUDING 114 NEAR ENGLISH AND 1158 NEAR WHITEROCK. |
| Jan 3, 12:40 AM CST | FLASH FLOOD | 5 W Horatio, AR | HIGH WATER ON HIGHWAY 24 WEST NEAR THE OKLAHOMA STATE LINE. HIGH WATER HAS ALSO CLOSED KORNEGAY ROAD NEAR HIGHWAY 24 WEST OF HORATIO. |
| Jan 3, 12:40 AM CST | FLASH FLOOD | De Queen, AR | HIGH WATER ON MANY STREETS IN DEQUEEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 5.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 374 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
340
WGUS54 KSHV 030516
FFWSHV
ARC081-133-OKC089-TXC037-387-030915-
/O.NEW.KSHV.FF.W.0001.150103T0516Z-150103T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1116 PM CST FRI JAN 2 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOWIE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...SIMMS...NEW BOSTON...
RED RIVER COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...CLARKSVILLE...BOXELDER...
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF FOREMAN...
SEVIER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...HORATIO...DE QUEEN...
* UNTIL 315 AM CST
* AT 1112 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED
TO INDICATE TRAINING THUNDERSTORMS ACROSS THE WARNED AREA. TWO
TO THREE INCHES OF RAIN HAS LIKELY FALLEN ACROSS THE WARNED AREA
LATE THIS EVENING AND AN ADDITIONAL TWO TO FOUR INCHES OF RAINFALL
WILL BE POSSIBLE THROUGH THE NIGHT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DE KALB...
DALBY SPRINGS...HAWORTH...DEQUEEN...WINTHROP...LOCKESBURG...
GILLHAM...BEN LOMOND...ARKINDA AND ALLEENE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3435 9455 3432 9446 3419 9445 3419 9410
3408 9410 3407 9408 3383 9412 3329 9451
3332 9478 3337 9480 3340 9488 3338 9526
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 2, 8:57 PM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Jan 2, 8:57 PM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
857 PM CST FRI JAN 2 2015
.DISCUSSION...
DEEP CLOSED LOW ACROSS SOUTHERN NEW MEXICO/NORTHERN MEXICO IS
BEGINNING TO OPEN UP PER LATEST WATERVAPOR IMAGERY AND SHOULD BE
IN THE VICINITY OF THE TX HILL COUNTRY BY 12Z IN THE MORNING.
STRONG UPPER LEVEL JET MAX IS CURRENTLY ROUNDING THE BASE OF THIS
TROUGH ACROSS OLD MEXICO AND WILL BEGIN MOVING OUT OF SOUTHERN TX
OVERNIGHT AND INTO EASTERN TEXAS BY 12Z SAT PUTTING MUCH OF OUR
REGION IN THE LEFT EXIT REGION OF THIS 110KT UPPER JET. DIFFLUENT
FLOW WILL CONTINUE TO EXPAND ACROSS OUR REGION OVERNIGHT AS DEEP
UPPER FORCING INCREASES DOWNSTREAM OF THE EASTWARD MOVING UPPER
LEVEL LOW.
AT THE SFC...CYCLOGENESIS IS BEGINNING TO TAKE PLACE JUST OFFSHORE
THE SE TX COAST THIS EVENING AND THIS FEATURE SHOULD MOVE RAPIDLY
NNE INTO SOUTHEAST/EAST CENTRAL TX BY 09Z SAT AND IN THE VICINITY
OF NW LA BY 12Z. LOW LEVEL WARM AIR ADVECTION HAS ALREADY BEGUN
ACROSS THE EASTERN HALF OF OUR REGION THIS EVENING WITH TEMPS
HAVING RISEN A DEGREE OR TWO SINCE 4 PM THIS AFTN. THIS TREND IS
EXPECTED TO CONTINUE OVERNIGHT AS THE SFC LOW MOVES INLAND FROM
THE SE TX COAST. WARM AIR ADVECTION FOG HAS DEVELOPED ACROSS MUCH
OF THIS SAME REGION WITH VISIBILITIES NEAR 1/4 MILE ACROSS MUCH OF
NORTHERN LA INTO EAST CENTRAL TX. HAVE ADDED PATCHY DENSE FOG
THROUGH THE REMAINDER OF THE NIGHT STOPPING JUST SHORT OF A DENSE
FOG ADVISORY GIVEN THE FACT THAT WE CURRENTLY HAVE A FLASH FLOOD
WATCH ACROSS THIS SAME GENERAL AREA.
REGIONAL RADAR MOSAICS SHOWING THE HEAVIEST RAINFALL THUS FAR HAS
FALLEN JUST WEST OF OUR FLASH FLOOD WATCH AREA AND THAT WAS TO BE
EXPECTED AS AREAS WEST OF THE WATCH HAVE MISSED MUCH OF THE
HEAVIER RAINFALL OBSERVED OVER THE LAST 48 HOURS. CONVECTION
CURRENTLY DEVELOPING ACROSS SE TX ATTM SHOULD BEGIN TO MOVE NNE
INTO THE WATCH AREA LATER TONIGHT THUS INCREASING THE FLOODING
THREAT ACROSS AREAS THAT HAVE SEEN TWO TO THREE INCHES OF RAINFALL
SINCE WEDNESDAY NIGHT. IN ADDITION TO THE HEAVY RAINFALL THREAT
OVERNIGHT...WILL NEED TO WATCH FOR A FEW STRONG STORMS ACROSS OUR
SOUTHERN HALF AS THE SFC LOW AND WARM FRONT MOVES CLOSER TO OUR
SOUTHERN ZONES. 00Z KSHV SOUNDING TONIGHT SHOWS AN UNUSUAL HIGH
WET-BULB ZERO HEIGHT OF NEARLY 12KFT SO LARGE HAIL SHOULD NOT BE A
THREAT WITH ANY STRONG STORMS OVERNIGHT. WHILE THE STORMS SHOULD
BE SLIGHTLY ELEVATED...WILL NEED TO MONITOR THEM FOR A LOCALIZED
WIND THREAT. PWATS WILL BE NEAR 1.5 INCHES WHICH IS NEARLY TWO
STANDARD DEVIATIONS ABOVE NORMAL FOR THIS TIME OF THE YEAR SO
FLASH FLOODING WILL DEFINITELY BE THE MAIN THREAT LATE TONIGHT
INTO THE FIRST HALF OF SATURDAY.
OVERALL THE FCST IS IN GOOD SHAPE THROUGH THE REMAINDER OF THE
NIGHT. OTHER THAN THE ADDITION OF FOG AND SOME MINOR TEMPERATURE
CHANGES...NO MAJOR CHANGES TO THE FORECAST IS NECESSARY OVERNIGHT.
PRELIMS TO FOLLOW...13.
&&
.PREV DISCUSSION... /ISSUED 636 PM CST FRI JAN 2 2015/
AVIATION...
SHWRS AND TSTMS WILL BE ON THE INCREASE TONIGHT AS A STRONG UPPER
LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT APPROACH.
EXPECT CONTINUED LOW CIGS/VSBYS THROUGH THE TAF PD...ALTHOUGH
CONVECTION WILL COME TO AN END FROM W TO E DURING SATURDAY
AFTERNOON/EVENING. WINDS WILL VEER AROUND FROM NE TO SE DURING THE
OVERNIGHT HOURS...AS A WARM FRONT LIFTS NWD. THEN WINDS WILL VEER
AROUND TO THE SW AND W AS THE COLD FRONT APPROACHES DURING THE DAY
SATURDAY. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 47 56 38 48 27 / 100 100 10 10 0
MLU 50 67 42 50 29 / 100 100 20 10 0
DEQ 42 52 33 41 21 / 100 50 10 10 0
TXK 42 52 35 43 24 / 100 80 10 10 0
ELD 45 58 37 45 24 / 100 100 10 10 0
TYR 41 52 35 44 25 / 100 70 10 10 0
GGG 44 54 37 46 26 / 100 90 10 10 0
LFK 52 57 40 50 29 / 100 100 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING
ZONES: ARZ072-073.
LA...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...NONE.
TX...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING
ZONES: TXZ151>153-165>167.
&&
12/13Hazardous weather outlook, Jan 2, 1:07 PM CST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 107 PM CST FRI JAN 2 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 107 PM CST FRI JAN 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... PERIODS OF RAIN OR RIZZLE WILL CONTINUE OVER MUCH OF THE FOUR STATE REGION ALONG WITH PATCHY FOG...WITH SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED TO EXPAND IN COVERAGE THIS EVENING OVER EAST TEXAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA...AND SPREAD EAST ACROSS NORTH LOUISIANA LATE. THE RAINFALL MAY BE HEAVY AT TIMES...FALLING OVER ALREADY SATURATED GROUNDS. THUS...LOCALIZED FLOODING OF STREETS...LOW LYING...AND POOR DRAINAGE AREAS WILL BE POSSIBLE OVERNIGHT. THERE WILL BE A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS LATE WITH WARMING TEMPERATURES AND APPROACH OF WARM FRONT NORTH AND SURFACE LOW INTO THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SHOWERS WITH EMBEDDED THUNDERSTORMS WILL BE ONGOING ACROSS MUCH OF THE REGION SATURDAY MORNING...WITH LOCALLY HEAVY RAINFALL POSSIBLE. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES...WITH ISOLATED HIGHER AMOUNTS...ARE EXPECTED THROUGH SATURDAY AFTERNOON...WHICH WILL RESULT IN THE CONTINUED THREAT FOR POSSIBLE FLASH FLOODING AND FLOODING OF STREETS...LOW LYING... AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED LATE TONIGHT OVER EAST TEXAS...SOUTHWEST ARKANSAS...AND WESTERN LOUISIANA...FOR RELAY OF ANY RAINFALL AND FLOOD REPORTS AND FOR LATE TONIGHT INTO SATURDAY FOR PARTS OF DEEP EAST TEXAS INTO NORTH LOUISIANA AND A SMALL PART OF SOUTH CENTRAL ARKANSAS. 06
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 3:02 AM CST | Areal Flood Advisory | SHV | Bowie, Morris, Red River, Titus | 118 min |
| Jan 3, 3:15 AM CST | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 45 min |
| Jan 3, 7:15 AM CST | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 3 days |
| Jan 3, 7:21 AM CST | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 6 days |
| Jan 3, 7:21 AM CST | River Flood Warning | SHV | Sabine, San Augustine | 33 hr |
| Jan 3, 9:17 AM CST | River Flood Warning | SHV | Angelina, Houston, Polk, Trinity, Tyler | 4 days |
| Jan 3, 9:21 AM CST | River Flood Warning | SHV | Bowie, Cass, Morris | 9 days |
| Jan 3, 9:22 AM CST | River Flood Warning | SHV | Franklin, Morris, Titus | 9 days |
| Jan 3, 3:39 PM CST | Lake Wind Advisory | SHV | Bowie, Camp, Cherokee, Franklin, Gregg, Morris and 6 more | 20 hr |
| Jan 3, 9:14 AM CST | River Flood Warning | SHV | Columbia | 11 days |
Nearby
Flash Flood Warnings in Texas, 2015Flash Flood Warnings in Arkansas, 2015Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.